‘Ster has been lame for a few days now, despite various ministrations that are supposed to help. It is wet. He has bad hooves so it is inevitable.
But even so, I don’t like seeing him in obvious pain and not keeping up with the rest. After spraying his hooves, I suddenly remembered we had some painkillers left over from ‘Bert’s most recent misery.
I read the label, measured out the liquid oral dose and squirted it into ‘Ster’s mouth. And then I re-read the label and realised I had over-dosed him by a considerable amount. I hadn’t read the next line that said 3ml rather than the 100ml I had given him.
Shit, shit, shit.
I ran inside to phone the vet. After a brief conversation where she said Ster would have to come in, have a drip put up, and hope his kidneys/liver didn’t collapse, she asked if I had really given him the whole bottle. I said no. Just a bit of the enclosed syringe and so with that, I ran back to the stable for the syringe and found the 100 actually referred to 100kg, so I had given ‘Ster a bit over double the dose required. He is a hefty 40kg. The syringe measured in kg and not ml. So sort of phew!
So back on the phone to the vet and we decided the best course of action was just let ‘Ster go outside (I had him in a tiny paddock by now, watching him like a hawk) to have his normal day and he would most likely be ok.
And that is what I did having also left my rubber boot in the mud.
And then the car started making a “funny noise” – juddering when braking and a silly, if worrying, squeak!
Anything else? Bring it on. Bad luck comes in threes.
Some sweet bebbie photos!
Ster is fine.